zbMATH — the first resource for mathematics

Bases of admissible rules of the logics S4 and Int. (English. Russian original) Zbl 0598.03014
Algebra Logic 24, 55-68 (1985); translation from Algebra Logika 24, No. 1, 87-107 (1985).
This paper uses results and notions of the author’s paper reviewed above (Zbl 0598.03013) to prove for intuitionistic propositional calculus Int and for S4 that the set of admissible rules does not possess a finite basis. In fact even an infinite basis containing a finite set of variables is proved to be impossible.
Reviewer: G.E.Mints

03B45 Modal logic (including the logic of norms)
03F50 Metamathematics of constructive systems
03B25 Decidability of theories and sets of sentences
03B55 Intermediate logics
03B60 Other nonclassical logic
03G25 Other algebras related to logic
Full Text: DOI EuDML
[1] L. L. Maksimova and V. V. Rybakov, ”On the lattice of normal modal logics,” Algebra Logika,13, No. 2, 188–216 (1974).
[2] A. I. Mal’tsev, Algebraic Systems [in Russian], Nauka, Moscow (1970).
[3] V. V. Rybakov, ”Admissible rules of pretabular modal logics,” Algebra Logika,20, No. 4, 404–464 (1981). · Zbl 0489.03005
[4] V. V. Rybakov, ”Decidability of the admissibility problem in finite-fiber modal logics,” Algebra Logika,23, No. 1, 100–116 (1984). · Zbl 0576.03012
[5] V. V. Rybakov, ”Admissibility criteria for rules in the modal logicS4 and the intuitionistic logic,” Algebra Logika,23, No. 5, 546–572 (1984).
[6] A. I. Tsitkin, ”On admissible rules of the intuitionistic logic of propositions,” Mat. Sb.,102, No. 2, 314–323 (1977). · Zbl 0386.03011
[7] A. I. Tsitkin, ”Rules of inference admissible in superintuitionistic logics,” Summary of Dissertation for the Candidate Degree in Mathematics, Mathematics Institute and Computer Center, Academy of Sciences of the Moldavian SSR, Kishinev (1979).
[8] M. A. Dammet and E. J. Lemmon, ”Modal Logic betweenS4 andS5,” Math. Logic Grundl. Math.,5, 250–264 (1959). · Zbl 0178.30801 · doi:10.1002/malq.19590051405
[9] H. Freedman, ”One-hundred-and-two problems in mathematical logic,” J. Symb. Logic,40, No. 3, 113–130 (1975). · Zbl 0318.02002 · doi:10.2307/2271891
[10] A. Selman, ”Completeness of calculi for axiomatically defined classes of algebras,” Algebra Univ.,2, No. 1, 20–32 (1972). · Zbl 0251.08005 · doi:10.1007/BF02945004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.